Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 402, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2006, 4:54 PM EDT for Bleckley County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 4:54 PM EDT (20:54 UTC)
- Expired
- Aug 7, 2006, 5:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Bleckley County, GA
The radar
The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 072054 SVRFFC GAC023-072130- /O.NEW.KFFC.SV.W.0402.060807T2054Z-060807T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLECKLEY COUNTY IN CENTRAL GEORGIA * UNTIL 530 PM EDT * AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR COCHRAN... MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLEY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3233 8339 3248 8327 3251 8339 3242 8350 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:50 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 7, 3:50 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT MON AUG 7 2006 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) WEAK DYNAMICS THIS AFTERNOON WITH HEATING AND OUTFLOW BOUNDARIES THE MAIN TRIGGERS. CONVECTION SHOULD DIMINISH AFTER SUNSET. RIDGING ALOFT THROUGH TUESDAY...BUT RIDGE SLIDING WESTWARD ON WEDNESDAY...ALLOWING A SURFACE FRONT TO APPROACH GEORGIA FROM THE NORTH. HAVE SOME DOUBTS IF THIS FRONT WILL ACTUALLY GET INTO THE STATE. SO HAVE KEPT A PERSISTENCE FORECAST WITH CHANCE POPS DURING THE AFTERNOON AND SLIGHT CHANCE DURING THE EVENING. WILL HAVE A SOMEWHAT BETTER CHANCE OF WEDNESDAY AS FRONT STARTS TO SAG SOUTHWARD. VERY WARM TEMPERATURES AGAIN TUESDAY...BUT NOT SO HOT ON WEDNESDAY AS UPPER HEIGHTS START TO LOWER. .LONG TERM...(THURSDAY THROUGH MONDAY) TROUGH DEEPENS OVER THE NORTHEAST STATES DURING THIS PERIOD...KEEPING THE CWA IN A NORTHWEST FLOW ALOFT WITH IMPULSES MOVING SOUTHEAST. LOOKS LIKE ANOTHER FRONT WILL TRY AND BACK-DOOR ITS WAY INTO GA BY THE END OF THE WEEK. TOO EARLY TO TELL IF IT WILL ACTUALLY GET INTO THE STATE. AT THIS TIME...HAVE CONTINUED WITH CHANCE POPS THROUGH THE PERIOD...WITH TEMPERATURES NOT QUITE AS HOT. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 75 92 75 91 / 20 20 20 40 ATHENS 73 94 72 93 / 20 30 20 30 GAINESVILLE 73 92 72 90 / 20 30 20 40 ROME 74 95 73 94 / 20 20 20 30 COLUMBUS 76 95 76 95 / 20 30 30 40 MACON 74 96 74 95 / 20 40 30 40 PEACHTREE CITY 71 92 71 92 / 20 30 20 40 CARTERSVILLE 71 92 70 91 / 20 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 7, 6:03 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 603 AM EDT MON AUG 7 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 603 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. .SYNOPSIS... AN OLD WEAK FRONTAL BOUNDARY CONTINUES ACROSS CENTRAL GEORGIA THIS MORNING. THIS BOUNDARY WILL CONTINUE TO DRIFT SOUTHWARD THROUGH TUESDAY AND AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DISCUSSION... THE REMNANTS OF A WEAK FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA AND A WARM MOIST AIRMASS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE AIRMASS ACROSS THE AREA IS EXPECTED TO BECOMING INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES IN THE 1500 TO 2500 RANGE AND LIFTED INDICES AROUND -2 TO -3. WITH THE LACK OF STRONG UPPER DYNAMICS...A STRENGTHENING UPPER LEVEL RIDGE AND WEAK VERTICAL WIND SHEAR...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 7, 3:42 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT MON AUG 7 2006 GAZ094-072015- 342 PM EDT MON AUG 7 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PEACH COUNTY UNTIL 415 PM EDT... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT VALLEY THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PEACH COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MYRTLE AND FORT VALLEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.